Oklahoma, 2001Lightning Strike in Oklahoma, March 30, 2001
March 30, 2001 · NWS OUN · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 2:25 PM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 30, 2:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CST FRI MAR 30 2001
SURFACE HEATING COMBINED WITH WEAK MID LEVEL IMPULSE HAS RESULTED IN
DEVELOPMENT OF SCATTERED SHOWERS...WITH A LIGHTNING STRIKE OR TWO
NOTED...ACROSS PORTIONS OF NORTHWEST/WEST CENTRAL OKLAHOMA. EXPECT
THIS ACTIVITY TO DIMINISH THIS AFTERNOON AS SURFACE HEATING
CEASES...AND WILL DECIDE WHAT TO DO WITH IT SHORTLY BEFORE ZONE
ISSUANCE. OTHERWISE...PACIFIC COLD FRONT STILL ON TRACK TO ENTER
NORTHERN OKLAHOMA BY SATURDAY MORNING. PREFER THE ETAS SLIGHTLY
FASTER TIMING WITH THIS FEATURE...WHICH INDICATES FROPA TO OCCUR
ACROSS NORTHERN BORDER COUNTIES SHORTLY BEFORE 12Z. FORCING
ASSOCIATED WITH STRONG NORTHERN STREAM WAVE PASSES NORTH AND EAST OF
THE AREA...THUS POPS WILL REMAIN ON THE LOW SIDE ACROSS THE AREA.
LI/SHOWALTER PROGS...AND SWODY2 INDICATE THUNDER IS POSSIBLE WITH
ANY DEVELOPMENT THAT OCCURS ALONG FRONT. CHANCES FOR PRECIP WILL
EXTEND INTO SATURDAY AFTERNOON ACROSS SOUTHEAST OKLAHOMA...WHILE
NORTHERN AND CENTRAL OKLAHOMA SHOULD SEE SUN BY EARLY TO MID
AFTERNOON.
AFTER GOOD RADIATIONAL COOLING MORNING ON SUNDAY...RAPID WARMUP
COMMENCES DURING THE AFTERNOON...WITH FULL SUN AND RETURN FLOW
SETTING UP IN RESPONSE TO LEE TROUGHING. WARMING TREND CONTINUES
INTO MODAY. AFTER THAT...THE ONLY CHANGE TO THE GOING FORECAST WILL
BE TIMING FOR THE ONSET OF PRECIP DURING MIDWEEK. MEDIUM RANGE
MODELS ARE (SURPRISINGLY) IN VERY GOOD AGREEMENT ON DEVELOPMENT OF A
MORE SPRING-LIKE PATTERN...WITH LONGWAVE TROUGH BEGINNING TO
ESTABLISH ITSELF IN THE SOUTHWEST. ONLY CHANGES TO EXTENDED WILL BE
TO SLOW TIMING OF PRECIP ASSOCIATED WITH STRONG SOUTHWESTERN WAVE
UNTIL LATER IN THE WEEK...AS MRF CONTINUES TO SLOW THE PROGRESS OF
THIS FEATURE. COLD FRONT STILL ADVERTISED TO AFFECT THE AREA BY
WEDNESDAY EVENING...BUT MRF NOW TRYING TO STALL IT ACROSS NORTHERN
PARTS OF THE AREA BEFORE RETURNING IT NORTHWARD AS A WARM FRONT ON
THURSDAY. WENT WITH CHANCE POPS FOR FRIDAY...AS MRF INDICATES THIS
WILL BE THE MAIN SHOW. HOWEVER...WOULDNT BE SURPRISED TO SEE
LATER RUNS OF THE MODEL CONTINUE TO SLOW TIMING OF SOUTHWESTERN
WAVE.
LANE
PRELIM NUMBERS...
OKC 45 57 34 64 / 20 30 0 0
HBR 43 57 32 68 / 30 20 0 0
SPS 47 61 36 67 / 20 30 0 0
GAG 39 55 28 68 / 30 20 0 0
PNC 44 57 32 64 / 30 20 0 0
DUA 47 62 36 65 / 10 30 0 0
.OUN...
OK...NONE.
TX...NONE.
In the hours before
Special weather statement, Mar 30, 1:00 PM CST, 5 hours before
OKZ004>048-050>052-TXZ083>090-302200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CST FRI MAR 30 2001
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT ACROSS
CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AND SATURDAY
AS A COLD FRONT MOVES ACROSS OKLAHOMA AND NORTH TEXAS. HOWEVER...
THE RISK OF ANY SEVERE THUNDERSTORMS WITH THIS FRONTAL PASSAGE
APPEARS TO BE VERY LOW.
CJS
Lightning, Oklahoma
- When
- March 30, 6:00 PM CST
- Where
- Oklahoma County, Oklahoma City
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Lightning struck a building at the StoneBrook Apartments on Britton Road, igniting a fire which heavily damaged 2 units and caused minor damage to several others.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Massachusetts, March 30 to 31, 2001$8.0 million · 50 kt wind · 18 events
- Winter Storm in Vermont, March 30 to 31, 2001$250,000 · 5 events
- Winter Storm in Vermont, March 30 to 31, 2001$200,000 · 4 events
- Heavy Snow in New Hampshire, March 30 to 31, 2001$200,000 · 2 events
- Winter Storm in New York, March 30 to 31, 2001$150,000 · 6 events
- Winter Storm in Vermont, March 30 to 31, 2001$150,000 · 3 events
- Winter Storm in New York, March 30, 2001$80,000 · 9 events
- Dense Fog in Minnesota, March 30, 200142 events
- Winter Storm in New York, March 30, 2001$20,000 · 2 events
- Heavy Snow in Maine, March 30 to 31, 200116 events
- Heavy Snow in New Hampshire, March 30 to 31, 200111 events
- Winter Storm in Maine, March 30 to 31, 200110 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230713.